I am having a terrible time starting a beta blocker for PVC's. I have ulcerative colitis (and lupus/arthritis) and the two I've tried so far made me sick as a dog. I am able to go longer between pain meds, probably because my central nervous system is slowed down. But the nausea/intestinal distress and depressive side effects are intolerable. It's unbelievable to me that doctors still don't (really) take these things seriously.
There are literally so many beta blockers that they should be able to get you situated quickly. Being in pain and sick is just too much. I agree with you. Have you quit all caffeine? Many times you can stop your own pvc's. If you cannot get the medication squared away get that cap ablated. Gone for good. Pretty simple procedure, compared to the cap we all have already delt with. If you need any info let me know cardiology has been my speciality for more than 20 years now.
Thanks so much LMB. I am so over this!! I haven't discussed ablation with my dr but I will. I don't know anything about the procedure. When I fist tried the Toprol it was almost a religious experience. I didn't know what the absence of anxiety felt like, and that's not even why it was prescribed--not directly, anyway. I seem to have that response sometimes to meds, maybe it's malabsorption from the colitis or my metabolism or I don't know what--something works initially but goes quickly south. I got so hopeful I didn't recognize myself. Three days later I was plastered to the bed, semi comatose, riddled with side effects and completely hopeless. Again. The cardiologist said she believed me...although I don't believe that so much. She's on vacation but gave me an Rx for atenolol (if I couldn't take another week on the Toprol) and I switched over a week ago. It's not as bad as Toprol but still really bad. She said "this is how we treat PVC's", like it was beta blockers or bust, and only mentioned Toprol and Atenolol (which I guess used to be propanolol?). I was so hopeful at first, given the unexpected side effect of needing less pain medication on Toprol. But I'll take an extra heartbeat over feeling this sick! Thanks again for your response.
I am on the catch my pain is I can send private messages. Just let me know if you want to talk, I will send you my info to contact me. It will all work out. The company's that made propanalol/ inderal has been supposedly having problems getting the ingredients to manufacture the drug. I used to take it for migraines. It has only been generic for probably 30 years. Guess there is not enough profit in it-just my opinion. Let me know it you want to talk more. Lisa
I'm on atenlol and it has been working well for me. I took other different beta blockers before this one. It does take about a week before you start to notice the notice a constant change. Just needs to get in your system. Controls My blood pressure and heart rate well. Good luck and feel better
Thanks Lisa and Firemustang. Lisa I am going to see if I can PM you through my addled mind--I didn't know the app had that function (!) I didn't know Atenolol was Inderal. I read numerous posts about Drs and Big Pharma pushing Toprol--who knows, my dr said she takes it herself. The secondary benefit of relieving anxiety would be a miracle but don't know if I'll be able to tolerate beta blockers. Toprol has the distinction of crossing the blood brain barrier--don't know if that makes it a better medication or made me more sick. I'm going to try and go without the Atenolol today--we'll see, I took half a pill yesterday. My stomach is in knots and I haven't been out of the house in three days. The PVC's were constant by the time the doctor saw them on the ekg. I'd gone in almost a year earlier but didn't follow through with the stress test-- I couldn't articulate at the time but realized the PVC's happen most when I'm lying down. They also get worse with any kind of acid reflux/indigestion and I am too thin right now so everything is off balance. I went back just to ask if my heart thudding every other beat meant something horrible-- by then she saw them and started me in the medicine. Firemustang if I can adjust like you were able to it would be ideal, I don't know how long to tough it out anymore. Ack. The business of having a body to look after! By the time I treat a new symptom I'm back to the first. Thanks for the support, I am feeling demoralized by this.
I nuerocardiogenic syncope and I have to take the beta blocker metroplolo to keep me from passing out, not to say I still get dizzy. I used to be on what you were on for it but the doc had me on to high a dose and it bottomed out my bp. It will take a week or two for your body to get adjusted or you may have to have a lower dose if your body is not adjusting well to it. Lmb said about stopping caffeine can have a difference to but I'd stay off the caffeine if you can it will be better it stopped all my heart palpitations that I was having. Prayer's to you. Moparmom
Thank you Moparmom. I didn't take a pill yesterday-- I definitely felt better but the PVC's are steadily sneaking back, too much. Yes I need to find the right dose or type of medicine if it's not a beta blocker. (I do need to stop caffeine--I've cut way back.) Nothing was like the Toprol in terms of anxiety...when it worked I was able to do something I normally have far too much anxiety about--different from benzodiazepines or anything I've been prescribed specifically for anxiety in the past. That would help so much. But it seems to trigger the ulcerative colitis in a bad way, I don't get it. They both worked very well for the PVC's.
I just got diagnosed with PVC's this year, though I've had palpitations for over twenty years. Two of my siblings have the palpitations to, but not the PVC's. My dad had them at our age, but he's got a-fib now. I hope and pray I don't get that. I've had to completely come over caffeine. I hope they can get your meds right soon Marsemouse. You're in my prayers! 🙏🌼
LMB I can't find a link to private message either--maybe it's this device. I will try connecting later from a laptop, hope to find you. I see the cardiologist in a few hours--trying not to be negative😕
Oh thanks gotobef-- I hope I can find it!! The dr visit was like I expected-- It's up to me, go to the gastroenterologist and get something for the cramps, after the endocrinologist, after the neurologist, after the rheumatologist. Who has the energy? I still have a low grade fever--I had to remind her she was the one who finally detected it, she had to put the thermometer in three times. She could feel how hot I was the first time and I said I'm always hot but don't have a temp- so she checked three times and then it showed. I've seen her (4?) times--each time same thing. Today she'd forgotten and didn't have it in her notes, but stuck the thermometer back in and sure enough it went up. I said either I'm dying and dont know why or I have bum dna or nothing will change until my circumstances are better, I don't know. She had to get to the next patient and I didn't know what else to say. I can come back for a stress test but she doesn't think it will show anything, I can try and take a tiny bit of a beta blocker at a time until I adjust, if I'm having these side effects from atenolol and Toprol I will likely have them with any other beta blocker, I am not a candidate for ablation. Sigh. Sigh. Cry. Pick self back up off floor and dust self off and start all over. Or lie down with an ice pack and go back to not sleep. Glad I can come here, though. Thanks for being here, people.
The private message may be something available only to those that are in the test group. There is a topic asking users to be part of a test group to try out new features in this app. All you have to do is sign up.
Thanks LMB, I'm going to try and find now. Oh, she did say mumble something about insurance being less likely not pay for other, less typical medications--I was too stressed, I should have told her I don't care, if a medication will help me and not cause more suffering I'll spend out of pocket. She was referred as a primary care physician (specialty cardiology) but I need to find a doctor who will spend more time with me. Thank you so much LMB I appreciate your comments in all the topics. I'm going to see if I can sign in for the PM function, seems a lot of us could benefit from it!!